Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 60, NWS Tampa Bay, FL

May 1, 20075 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 1, 2007, 5:00 AM EDT for 5 counties in Florida. It took effect at May 1, 2007, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2007, 5:00 AM EDT (09:00 UTC)
In effect from
May 1, 2007, 1:00 PM EDT
Expired
May 1, 2007, 8:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
2077 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 010900
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
500 AM EDT TUE MAY 1 2007

...DRY CONDITIONS WILL CONTINUE TODAY...

.DRY AIR WILL MIX TO THE SURFACE ONCE AGAIN TODAY AS HIGH PRESSURE
REMAINS OVER THE REGION. AFTERNOON TEMPERATURES WILL CLIMB TO
NEAR 90 DEGREES...RESULTING IN RELATIVE HUMIDITIES BELOW 30
PERCENT.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-020000-
/O.UPG.KTBW.FW.A.0040.070501T1700Z-070502T0000Z/
/O.NEW.KTBW.FW.W.0060.070501T1700Z-070502T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
500 AM EDT TUE MAY 1 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING.

DRY AIR REMAINS ESTABLISHED OVER THE REGION WITH DEW POINTS IN THE
MIDDLE 50S. AS TEMPERATURES RISE THIS AFTERNOON...EVEN DRIER AIR
WILL MIX TO THE SURFACE RESULTING IN RELATIVE HUMIDITIES BELOW 35
PERCENT FOR SEVERAL HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 1, 3:19 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 1, 3:19 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
319 AM EDT TUE MAY 1 2007

.SHORT TERM (TODAY-THURSDAY)...SATELLITE SHOWS AN IMPRESSIVE CUTOFF
OVER THE SOUTH CENTRAL PORTION OF THE COUNTRY. HOWEVER FOR US...THIS
FEATURE WONT BE A CONCERN...AND INSTEAD WELL SEE THE RIDGE
PERSISTING OVER OUR AREA THRU THE SHORT TERM PERIOD AND REST OF THE
WORK WEEK.

FOR TODAY...EXPECTING ANOTHER MOSTLY SUNNY AND VERY WARM DAY WITH
HIGH PRES AND DRY AIRMASS OVER OUR AREA. SEA BREEZE SHOULD BE ABLE
TO PUSH IN TOWARD THE I-75 CORRIDOR. HIGHS IN THE UPR 80S...A LITTLE
COOLER ALONG THE COAST. FOR THIS EVENING...CANT RULE OUT ANOTHER
BRIEF PASSING SHOWER ALONG OUR SOUTHERN MOST ZONES...SIMILAR TO THIS
PAST EVENINGS SHOWER IN LEE COUNTY. NAM WAS PRETTY MUCH RIGHT ON
TARGET SHOWING THESE ISOLD CELLS THIS PAST MONDAY EVENING ALONG THE
SEA BREEZE CONVERGENCE ZONE. HOWEVER FOR THIS EVENING AND TONIGHT
NAM IS A LITTLE SLOWER AND MORE SPOTTY WITH THIS TYPE OF ACTIVITY.
WILL HOLD OFF POPS FOR NOW.

ON WEDNESDAY WELL SEE LOW LEVEL MOISTURE AND SFC DWPTS GRADUALLY
INCREASING AS SFC RIDGE AXIS LIFTS A LITTLE MORE TO THE NORTH.
MEANWHILE...GFS SHOWS A SUBTLE MIDLEVEL WEAKNESS...WHICH COMBINED
WITH AFTERNOON SEA BREEZE CONFERENCE AND INCREASING DWPTS...CANT
RULE OUT A FEW ISOLD LATE AFTERNOON SHOWERS OR TSTMS INLAND. WILL GO
WITH 20 POPS ACROSS OUR SOUTHERN/INTERIOR ZONES FOR WED AFTERNOON.
VERY SIMILAR FEATURES FOR THURSDAY...SO WILL CARRY 20 POPS AGAIN
THURSDAY AFTERNOON FOR BASICALLY THE SAME AREA. HIGHS WEDNESDAY AND
THURSDAY AGAIN IN THE UPPER 80S INLAND TO LOW 80S ALONG THE BEACHES.

&&

.LONG TERM (THURSDAY NIGHT - MONDAY)...NOT MUCH CHANGE THROUGH
SATURDAY AS SURFACE RIDGING REMAINS NEARBY. RAIN CHANCES WILL BE
QUITE LOW...LESS THAN 20 PERCENT AREA WIDE.

GFS CONTINUES TO SHOW A DEEPENING TROUGH OVER THE WESTERN ATLANTIC
SATURDAY NIGHT AND SUNDAY WHICH HELPS TO BRING A BACK DOOR COLD
FRONT INTO THE REGION. IN FACT...BUILDING HIGH PRESSURE OVER NEW
ENGLAND SATURDAY NIGHT AND SUNDAY WILL DROP SOUTH-SOUTHWESTWARD TO
THE MID ATLANTIC AND SOUTHEASTERN STATES BY MONDAY. THE TIMING OF
THE BACK DOOR COLD FRONT WILL BE IMPORTANT IN DETERMINING WHEN OUR
BEST SHOT AT SOME RAINFALL WILL OCCUR...BUT WITH THE EVENT SO FAR
OFF...WILL JUST PAINT 20 PERCENT CHANCE OF SHOWERS SATURDAY NIGHT
AND SUNDAY. LATEST 00Z RUN WOULD SUGGEST MOST OF THE SHOWERS WOULD
OCCUR BEFORE SUNRISE ON SUNDAY. WE SHOULD ALSO SEE A WIND SURGE WITH
THIS FRONT...EASTERLY AT 10 TO 20 MPH WHEN IT MOVES BY.

TEMPERATURES WILL REMAIN QUITE WARM THROUGH SATURDAY...THEN WELL
BEGIN TO SEE AN EAST-WEST GRADIENT TO THE HIGH TEMPERATURES AS
STRONGER EASTERLY WINDS KEEP OUR EASTERN ZONES COOLER THAN THE GULF
COAST ZONES.

&&

.AVIATION...SOME SMOKE AND HAZE MAY BRING MVFR CONDITIONS TO FMY
AND/OR RSW UNTIL AFTER SUNRISE...BUT WILL LEAVE OUT OF TAFS AND
METWATCH FOR POSSIBLE AMD. OTHERWISE...VFR CONDITIONS EXPECTED.
&&

.MARINE...HIGH PRES AND WEAK PRES GRADIENT WILL MEAN FAVORABLE WINDS
AND SEAS THRU THE REST OF THE WEEK AND INTO THE EARLY PART OF THE
WEEKEND. EASTERLY FLOW MAY INCREASE LATE IN THE WEEKEND OR EARLY
NEXT WEEK BEHIND THE BACK DOOR FRONT AND WITH STRONG HIGH PRESSURE
TO OUR NORTH. UNTIL THEN...WINDS WILL REMAIN BELOW 15KT AND SEAS
2FT OR LESS.

&&

.FIRE WEATHER...ALTHOUGH DWPTS WILL SLOWLY BE ON THE INCREASE NEXT
FEW DAYS...AIRMASS WILL REMAIN DRY ENOUGH ALONG WITH VERY HIGH
MIXING HEIGHTS (PROMOTING DRY AIR MIXING) TODAY TO WARRANT RED FLAG
WARNINGS FOR ALL OUR COUNTIES EXCEPT PINELLAS THIS AFTERNOON AND
EARLY EVENING. BY WEDNESDAY...THE RIDGE AXIS WILL BE NORTH OF OUR
CWA...AND DWPTS SHOULD INCREASE ENOUGH TO PRECLUDE 4+ HOURS OF <35%
RH FOR MOST OF OUR CWA. LOCATIONS THAT MY BE CLOSE TO 4+ HRS
WOULD BE OUR FAR NORTHERN ZONES...BUT FOR NOW WILL HOLD OFF
WATCHES OR WARNING FOR WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  86  69  86  69 /   0   0  10   5
FMY  89  67  90  67 /   0   0  20  10
GIF  89  67  89  67 /   0   0  20  10
SRQ  87  68  87  66 /   0   0  10   5
BKV  88  59  88  58 /   0   0  10   5
SPG  86  74  86  72 /   0   0  10   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
     SUMTER.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE...NP
LONG TERM/AVIATION/FIRE...EJ
Hazardous weather outlook, May 1, 4:37 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
437 AM EDT TUE MAY 1 2007

FLZ039-042-043-048>052-055>057-060>062-065-012000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
437 AM EDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
HIGH PRESSURE WITH A DRY AIRMASS WILL REMAIN OVER THE AREA TODAY.
DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED TODAY WITH WARM
DAYTIME TEMPERATURES AND LOW DEW POINTS RESULTING IN RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT FOR MORE THAN 4 HOURS THIS
AFTERNOON AND EARLY EVENING. AS A RESULT...A RED FLAG WARNING IS
IN EFFECT TODAY FOR MUCH OF WEST CENTRAL AND SOUTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.